Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 288, NWS Atlanta, GA

May 24, 2008Laurens County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 24, 2008, 5:05 PM EDT for Laurens County, Georgia. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2008, 5:05 PM EDT (21:05 UTC)
Expired
May 24, 2008, 6:00 PM EDT
In force
55 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Laurens County, GA

The radar

The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 5:10 PM EDTHAIL 1Dublin, GAQUARTER SIZED HAIL AND LARGE TREE LIMBS DOWNED.
May 24, 5:30 PM EDTTSTM WND DMGDublin, GAPUBLICS WORKS BUILDING DAMAGED, RADIO ANTENNA BLOWN OVER, AND TRAFFIC LIGHTS DOWN IN DUBLIN. NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE.
May 24, 5:44 PM EDTTSTM WND DMGCedar Grove, GAEXTENSIVE DAMAGE TO A CONVENIENCE STORE AT THE INTERSECTION OF U.S. 441 AND GEORGIA HIGHWAY 46. STRUCTURE DAMAGED AND GAS PUMPS BLOWN AWAY. HUNDREDS OF TREES DOWN IN THE AREA. SEVERAL ROADS BLOCKED...INCLUDIG GEORGIA HIGHWAY 46 EAST OF CEDAR GROVE.
May 24, 5:44 PM EDTHAIL 0.88Cedar Grove, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 242106
SVRFFC
GAC175-242200-
/O.NEW.KFFC.SV.W.0288.080524T2105Z-080524T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT SAT MAY 24 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAURENS COUNTY IN CENTRAL GEORGIA

* UNTIL 600 PM EDT

* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE 
  LOCATED   ALONG A LINE EXTENDING FROM MONTROSE TO 5 MILES NORTH OF
  EAST DUBLIN...MOVING SOUTH AT 35 MPH

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  DEXTER...CADWELL...RENT...DUBLIN...AND LOWERY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3215 8298 3225 8303 3257 8323 3258 8322
      3269 8291 3236 8272 3235 8274 3230 8273
      3228 8276 3226 8275 3226 8278
TIME...MOT...LOC 2105Z 270DEG 41KT 3261 8287 3251 8309

$$
3 follow-up statements
000 
WWUS52 KFFC 242131
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SAT MAY 24 2008

GAC175-242200-
/O.CON.KFFC.SV.W.0288.000000T0000Z-080524T2200Z/
LAURENS GA-
530 PM EDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR LAURENS COUNTY...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF EAST DUBLIN
TO CADWELL...MOVING SOUTHEAST AT 36 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOWERY.

QUARTER SIZE HAIL WAS REPORTED THIS STORM MOVED THROUGH DUBLIN. IF 
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT 
LIFE AND PROPERTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3215 8298 3225 8303 3257 8323 3258 8322
      3269 8291 3236 8272 3235 8274 3230 8273
      3228 8276 3226 8275 3226 8278
TIME...MOT...LOC 2130Z 336DEG 31KT 3244 8281 3234 8303

$$
000 
WWUS52 KFFC 242134
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT SAT MAY 24 2008

GAC175-242200-
/O.CON.KFFC.SV.W.0288.000000T0000Z-080524T2200Z/
LAURENS GA-
532 PM EDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN LAURENS COUNTY...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM NORTH OF LOWERY TO 
CADWELL...MOVING SOUTHEAST AT 36 MPH.

THIS STORM WILL MAINLY AFFECT RURAL AREAS OF SOUTHERN LAURENS COUNTY.

QUARTER SIZED HAIL WAS REPORTED AS THIS STORM MOVED THROUGH DUBLIN. 
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3215 8298 3241 8313 3254 8283 3236 8272
      3235 8274 3230 8273 3228 8276 3226 8275
      3226 8278
TIME...MOT...LOC 2132Z 336DEG 31KT 3243 8280 3233 8302

$$
000 
WWUS52 KFFC 242144
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT SAT MAY 24 2008

GAC175-242200-
/O.CON.KFFC.SV.W.0288.000000T0000Z-080524T2200Z/
LAURENS GA-
543 PM EDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN LAURENS COUNTY...

AT 540 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZED HAIL...AND DEVASTATING WINDS UP TO 80 MPH.
THIS STORM WAS CENTERED 7 MILES SOUTHEAST OF CADWELL...MOVING SOUTH AT
40 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT AREAS SOUTH OF RENTZ AND 
CALDWELL INCLUDING THE CEDAR GROVE AREA.

THIS IS A DANGEROUS STORM. TAKE SHELTER NOW

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3215 8298 3224 8304 3225 8303 3233 8309
      3244 8281 3235 8274 3230 8273 3228 8276
      3226 8275 3226 8278
TIME...MOT...LOC 2143Z 345DEG 35KT 3227 8294

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:01 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 24, 3:01 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT SAT MAY 24 2008

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS CU DEVELOPING ACROSS MOST OF THE STATE
WITH THE FRONTAL BOUNDARY MOVING SOUTH THROUGH THE STATE. THERE IS
CURRENTLY A LUSTER OF STORMS DEVELOPING JUST EAST OF THE ATL AREA
RIGHT ALONG THE FRONTAL BOUNDARY. THESE STORMS/FRONT WILL CONTINUE
MOVING S AS A HIGH PRESSURE RIDGE BUILDS IN FROM THE GREAT LAKES
REGION. ONLY LOOKING FOR ISLOATED SEVERE STORMS THIS AFTERNOON AS
THE INSTABILITY INDICES ARE RATHER WEAK AND THE BEST DYNAMICS STAY E
OF THE STATE AS THINGS PROGRESS. BRIEF PERIODS OF HEAVY RAIN AND
SOME LIGHTNING WITH PEA TO NICKEL SIZE HAIL IS WHAT WE ARE EXPECTING
THROUGH THIS EVENING. ONCE THIS FRONT PUSHES S OF THE CWA THE
BUILDING HIGH PRESSURE RIDGE BEGINS TO DOMINATE THE WEATHER PATTERN
FOR THE REST OF THE SHORT TERM. THIS RIDGE BUILD SOUTH OUT OF THE
GREAT LAKES REGION TODAY AND CENTERS ITSELF OVER THE ENTIRE EASTERN
SEABOARD SUN. IT WEAKENS SOME MON AS IT MOVES OFF SHORE BUT IT KEEPS
GA PRECIP FREE THROUGH TUE. A SLIGHTLY COOLER AND DRIER AIRMASS
MOVES IN ACROSS THE STATE TONIGHT/SUN SO TEMPS SHOULD BE AROUND
SEASONAL NORMS THROUGH THE SHORT TERM.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE HIGH PRESSURE RIDGE CONTINUES TO WEAKEN THROUGH TUE/WED AS
ANOTHER DEVELOPING COLD FRONT (WHICH STRETCHES FROM THE NEW ENGLAND
STATES TO THE UPPER MS RIVER VALLEY) BEGINS MOVING SOUTHWARD. THE
MODELS WANT TO SHOW THIS NEXT FRONT PUSHING INTO NW GA BY 12Z WED
BUT THEY ARE ALSO SHOWING THE MAIN ENERGY SOURCE MOVE NE INTO THE MID
ATLANTIC REGION ALONG THE FRONT. IF THIS HAPPENS WE MAY ONLY SEE
ISOLATED SHRA/TSRA DEVELOPMENT WITH LITTLE TO NO SEVERE ACTIVITY.
FOR NOW WILL CONTINUE WITH EARLIER THINKING AND LEAVE LOW CHANCE
POPS ACROSS THE ENTIRE AREA. THE FRONT IS EXPECTED TO BE SOUTH OF
THE CWA BY 12Z THU WITH ANOTHER LARGE HIGH PRESSURE RIDGE BUILDING
SE OUT OF THE NORTHERN PLAINS. TEMPS WILL BE SLIGHTLY ABOVE SEASONAL
NORMS TUE WITH A COOLER AND DRIER AIRMASS MOVING ACROSS THE REGION
WED/THU. ALL IN ALL LOOKS LIKE WE ARE IN A PATTERN OF FRONTAL SYSTEM
MOVING INTO OUR AREA EVERY 3-4 DAYS WITH STRONG RIDGES IN BETWEEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  83  59  85  60 /   0   0   0   0   0
ATLANTA         60  83  62  81  64 /   0   0   0   0   0
BLAIRSVILLE     52  81  54  80  56 /   0   0   0   5   5
CARTERSVILLE    55  85  58  82  59 /   0   0   0   5   5
COLUMBUS        66  88  66  87  65 /   0   0   0   0   0
GAINESVILLE     60  83  60  82  63 /   0   0   0   5   5
MACON           63  88  59  87  62 /   0   0   0   0   0
ROME            58  86  63  84  64 /   0   0   0   5   5
PEACHTREE CITY  58  84  59  82  59 /   0   0   0   0   0
VIDALIA         60  86  58  85  60 /  10   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, May 24, 11:30 AM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT SAT MAY 24 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH SOUTHWARD ACROSS NORTH AND CENTRAL
GEORGIA THROUGH THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WITH ANY THUNDERSTORM WILL BE DANGEROUS CLOUD TO
GROUND LIGHTNING.

.DISCUSSION...
THE COMBINATION OF THE SURFACE FRONT AND DAYTIME HEATING WILL
PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH
AND CENTRAL GEORGIA THIS AFTERNOON. WITH CAPES INCREASING INTO THE
1000-2000 RANGE AND LIFTED INDICES FROM -1 TO -3...SOME OF THE
THUNDERSTORMS MAY BE STRONG BUT ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA
TUESDAY AND WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, May 24, 3:29 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     THOMPSONS MILL          34.11N 83.82W
05/24/2008                   BARROW             GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN ALONG INTERSTATE 85.

&&

SBK
Local storm report, May 24, 3:44 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     MADISON                 33.58N 83.48W
05/24/2008                   MORGAN             GA   COUNTY OFFICIAL

            ONE TREE DOWN.

0335 PM     TSTM WND GST     3 N GODFREY             33.50N 83.50W
05/24/2008  E60 MPH          MORGAN             GA   TRAINED SPOTTER

&&

SBK
Local storm report, May 24, 3:56 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 N GODFREY             33.50N 83.50W
05/24/2008  E0.75 INCH       MORGAN             GA   TRAINED SPOTTER

            PENNY SIZED HAIL, ONE TREE DOWN, NUMEROUS TREE LIMBS
            DOWN.

&&

SBK
Local storm report, May 24, 4:02 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             EATONTON                33.32N 83.39W
05/24/2008  E0.88 INCH       PUTNAM             GA   PUBLIC

            NICKEL SIZED HAIL, STRONG WINDS, POWER OUTAGE.

&&

SBK
Local storm report, May 24, 4:20 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             MILLEDGEVILLE           33.09N 83.24W
05/24/2008  E0.75 INCH       BALDWIN            GA   COUNTY OFFICIAL

            PENNY SIZED HAIL AND SEVERAL TREES DOWN IN MILLEDGEVILLE.

&&

SBK
Local storm report, May 24, 4:41 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             SCOTTSBORO              33.02N 83.23W
05/24/2008  E0.88 INCH       BALDWIN            GA   PUBLIC

            PEA TO NICKEL SIZED HAIL NOT QUITE COVERING THE GROUND
            ALONG HIGHWAY 441.

&&

SBK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 5:08 AM EDTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more5 hr
May 24, 2:27 PM EDTSevere Thunderstorm WarningFFCBarrow33 min
May 24, 2:39 PM EDTSevere Thunderstorm WarningFFCOconee, Walton36 min
May 24, 3:23 PM EDTSevere Thunderstorm WarningFFCMorgan28 min
May 24, 3:32 PM EDTSevere Thunderstorm WarningFFCPutnam43 min
May 24, 3:55 PM EDTSevere Thunderstorm WarningFFCBaldwin50 min
May 24, 4:25 PM EDTSevere Thunderstorm WarningFFCWashington, Wilkinson50 min
May 24, 5:45 PM EDTSevere Thunderstorm WarningFFCDodge, Wheeler45 min
May 24, 5:52 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard38 min
May 24, 6:00 PM EDTSevere Thunderstorm WarningFFCTelfair45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.